Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 2, 2015, 9:50 PM CDT for 4 counties in Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2015, 9:50 PM CDT (02:50 UTC)
- Expired
- Apr 2, 2015, 10:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellis County, KS, Ness County, KS, Rush County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 123 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 9:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722
WUUS53 KDDC 030250
SVRDDC
KSC051-135-165-195-030345-
/O.NEW.KDDC.SV.W.0004.150403T0250Z-150403T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
950 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TREGO COUNTY IN WEST CENTRAL KANSAS...
NORTHERN RUSH COUNTY IN CENTRAL KANSAS...
NORTHEASTERN NESS COUNTY IN WEST CENTRAL KANSAS...
ELLIS COUNTY IN CENTRAL KANSAS...
* UNTIL 1045 PM CDT
* AT 949 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR
BLUFF...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAYS...ELLIS...VICTORIA...WALKER...CATHERINE...OTIS...SCHOENCHEN...
OGALLAH...LIEBENTHAL...BROWNELL...RIGA...YOCEMENTO...MUNJOR...CEDAR
BLUFF...TOULON...ANTONINO...LORETTA...TREGO CENTER...EMMERAM AND
PFEIFER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3850 9904 3868 10002 3886 10000 3913 9976
3913 9904
TIME...MOT...LOC 0249Z 275DEG 50KT 3876 9984
HAIL...1.00IN
WIND...60MPH
$$
JJOHNSON2 follow-up statements
411 WWUS53 KDDC 030306 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1006 PM CDT THU APR 2 2015 KSC051-135-165-195-030345- /O.CON.KDDC.SV.W.0004.000000T0000Z-150403T0345Z/ TREGO KS-RUSH KS-NESS KS-ELLIS KS- 1006 PM CDT THU APR 2 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHEASTERN TREGO...NORTHERN RUSH...NORTHEASTERN NESS AND SOUTHERN ELLIS COUNTIES... AT 1006 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CEDAR BLUFF...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... HAYS...VICTORIA...WALKER...CATHERINE...OTIS...SCHOENCHEN... LIEBENTHAL...BROWNELL...YOCEMENTO...MUNJOR...CEDAR BLUFF...TOULON... ANTONINO...LORETTA AND PFEIFER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3850 9904 3865 9985 3887 9985 3898 9904 TIME...MOT...LOC 0306Z 277DEG 31KT 3874 9974 HAIL...0.75IN WIND...60MPH $$ JJOHNSON
140
WWUS53 KDDC 030320
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1020 PM CDT THU APR 2 2015
KSC135-195-030329-
/O.CAN.KDDC.SV.W.0004.000000T0000Z-150403T0345Z/
TREGO KS-NESS KS-
1020 PM CDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TREGO AND
NORTHEASTERN NESS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3860 9956 3890 9957 3898 9904 3850 9904
TIME...MOT...LOC 0319Z 275DEG 50KT 3872 9950
$$
KSC051-165-030345-
/O.CON.KDDC.SV.W.0004.000000T0000Z-150403T0345Z/
RUSH KS-ELLIS KS-
1020 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN RUSH AND SOUTHERN ELLIS COUNTIES...
AT 1019 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ANTONINO...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAYS...VICTORIA...WALKER...CATHERINE...OTIS...SCHOENCHEN...
LIEBENTHAL...YOCEMENTO...MUNJOR...TOULON...ANTONINO...LORETTA AND
PFEIFER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3860 9956 3890 9957 3898 9904 3850 9904
TIME...MOT...LOC 0319Z 275DEG 50KT 3872 9950
HAIL...0.75IN
WIND...60MPH
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:10 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 2, 6:10 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 610 PM CDT THU APR 2 2015 ...UPDATE TO AVIATION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 139 PM CDT THU APR 2 2015 A STRONG SHORTWAVE TROUGH AND ASSOCIATED 130KT UPPER JET WILL MOVE INTO WESTERN KANSAS TONIGHT. THIS SYSTEM WILL PRODUCE STRONG FRONTOGENESIS AS A SECONDARY COLD FRONT SINKS INTO THE CENTRAL PLAINS AROUND AND AFTER MIDNIGHT. THERE IS ENOUGH ELEVATED INSTABILITY ALSO TO GET A FEW ISOLATED THUNDERSTORMS GOING MAINLY NEAR AND NORTH OF DODGE CITY LATE THIS EVENING THROUGH AROUND MIDNIGHT. AFTER MIDNIGHT LIGHT RAIN SHOWERS BUILD SOUTHWARD INTO THE GARDEN CITY AND DODGE CITY AREAS, THEN INTO MUCH OF THE REST OF SOUTHWEST AND SOUTH CENTRAL KANSAS TOWARDS MORNING. LAYER TEMPS GET COLD ENOUGH WHERE SOME LIGHT SNOW MAY MIX IN WITH THE RAIN SHOWERS GENERALLY WEST AND NORTH OF DODGE CITY. AT THIS TIME DO NOT THINK ANY SNOW WILL ACCUMULATE. COULD SEE UPWARDS OF ONE QUARTER OF AN INCH OF LIQUID IN THE I-70 CORRIDOR AND LESSER AMOUNTS AS YOU GO SOUTH. NORTH WINDS INCREASE TO 25 TO 35 MPH WITH THE COLD FRONT. OVERNIGHT LOWS TONIGHT WILL RANGE FROM THE MID TO UPPER 30S WEST AND NORTH OF DODGE CITY, TO AROUND 40 TO 45 SOUTHEAST OF DODGE CITY. FOR FRIDAY, THE STRONG SHORTWAVE TROUGH WILL BE QUICKLY EXITING THE AREA AND ANY LINGERING LIGHT PRECIPITATION WILL END BY AROUND MID MORNING. BY AFTERNOON THE CLOUDS SHOULD BREAK WITH MOSTLY SUNNY SKIES. NORTH WINDS OF 20 TO 30 MPH WILL GRADUALLY DECREASE TO AROUND 10 MPH BY EVENING. HIGHS WILL BE IN THE UPPER 50S TO AROUND 60. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 333 PM CDT THU APR 2 2015 FRIDAY NIGHT/SATURDAY MORNING: TRANQUIL WEATHER DURING THIS PERIOD AS HIGH PRESSURE REMAINS IN CONTROL ACROSS THE CENTRAL PLAINS. THE MOST SIGNIFICANT ITEM OF INTEREST IS LOW TEMPERATURES SATURDAY MORNING. HAVE LOW 30S IN THERE NOW. RECENTLY, THINGS HAVE BLOOMED, SO BE AWARE THAT FREEZING TEMPERATURES ARE POSSIBLE THIS MORNING. AVERAGE LAST FREEZE IS NOT UNTIL THE 3RD WEEK OF APRIL, SO NO HEADLINES FOR NOW. JUST SOMETHING TO BE AWARE. MIGHT WANT TO COVER PLANTS. THE REMAINDER OF THE WEEKEND: UPPER LEVEL ZONAL FLOW WILL CONTINUE THROUGH THE WEEKEND. THE NET RESULT IS CONTINUED WEAK HIGH PLAINS LEE TROUGHING AND SEASONAL HIGH TEMPERATURES FOR SATURDAY - 60S. THE DOWNSLOPE PLUME MOVES EAST ON SUNDAY AND THE LEE TROUGHING DEEPENS A BIT. NET RESULT IS WARMING HIGH TEMPERATURES IN THE 70S. LOWS SUNDAY MORNING WILL BE MORE MILD AS WELL AS SOUTHERLY WINDS AND DEWPOINT ADVECTION CONTINUES - 40S. AND THE REST: MONDAY WILL BE TOASTY AS UPSTREAM TROUGH AMPLIFICATION RESULTS IN DOWNSTREAM LEE CYCLOGENESIS AND EVEN MORE DOWNSLOPING WINDS ACROSS A LARGER AREA WITH 850-HPA TEMPERATURES WELL INTO THE LOW 20SC. MAINLY 80S HERE, AND ISOLATED 90F SPOTS CANNOT BE RULED OUT. THERE COULD BE FIRE WEATHER CONCERNS TOO. WE WILL SEE SIGNIFICANTLY COOLER TEMPERATURES TUESDAY IN THE WAKE OF A FROPA. ALTHOUGH, THERE COULD BE A LARGE TEMPERATURE GRADIENT IF THE BOUNDARY STALLS OUT ACROSS THE SOUTHWESTERN ZONES. THE NEXT CHANCE FOR LIGHT PRECIP COMES WEDNESDAY AS A WAVE MOVES THROUGH. CONFIDENCE IS LOW WITH THE DIFFERENT MODEL SOLUTIONS. THE SUPERBLEND POPS LOOK FINE FOR NOW. VERY LOW CONFIDENCE IN ANYTHING BEYOND THIS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 600 PM CDT THU APR 2 2015 VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH LATE THIS EVENING. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP ACROSS NORTHWEST KANSAS LATE THIS EVENING AND MOVING EAST-SOUTHEAST ACROSS WEST CENTRAL, NORTHERN PORTIONS OF SOUTHWEST KANSAS, AND INTO CENTRAL KANSAS OVERNIGHT. AS A RESULT, MVFR CIGS/VSBYS WILL BE POSSIBLE AT ALL TAF SITES, GENERALLY AFTER 06Z TONIGHT. LOW LEVEL STRATUS IS LIKELY TO DEVELOP BEHIND A COLD FRONT PROJECTED TO PUSH THROUGH WESTERN KANSAS EARLY FRIDAY MORNING BRINGING THE POTENTIAL FOR MORE WIDESPREAD IFR/MVFR CIGS TOWARD DAYBREAK. LIGHT SOUTHEASTERLY WINDS EARLY THIS EVENING WILL BECOME NORTHERLY AROUND 20 TO 30KT LATE TONIGHT AS A COLD FRONT PUSHES THROUGH WESTERN KANSAS. THE GUSTY NORTHERLY WINDS WILL SUBSIDE THROUGH FRIDAY AFTERNOON AS THE COLD FRONT SHIFTS FURTHER SOUTH INTO NORTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... DDC 39 57 35 67 / 40 20 0 0 GCK 37 57 31 68 / 50 20 0 0 EHA 36 57 35 67 / 20 20 0 0 LBL 38 58 33 67 / 20 10 0 0 HYS 38 57 32 68 / 70 30 0 0 P28 45 61 35 66 / 30 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRUSE LONG TERM...SUGDEN AVIATION...JJOHNSON
Hazardous weather outlook, Apr 2, 2:33 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 233 PM CDT THU APR 2 2015 KSZ030-031-043>046-061>066-074>081-084>090-031945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 233 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... FRIDAY... LIMITED NON THUNDERSTORM WIND RISK. SATURDAY... LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FIRE WEATHER RISK. SUNDAY... ELEVATED FIRE WEATHER RISK. MONDAY... ELEVATED FIRE WEATHER RISK. TUESDAY... NO HAZARDS. WEDNESDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED LATER TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/?N=HWO 06
In the hours before
Local storm report, Apr 2, 9:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
917 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 6 E MODOC 38.48N 100.97W
04/02/2015 M70 MPH SCOTT KS MESONET
THE WIND WAS JUST AHEAD OF THE THUNDERSTORM.
&&
LEELocal storm report, Apr 2, 9:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
934 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 1 WSW GRIGSTON 38.47N 100.73W
04/02/2015 M63 MPH SCOTT KS MESONET
&&
LEELocal storm report, Apr 2, 9:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
936 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL DIGHTON 38.48N 100.47W
04/02/2015 M1.00 INCH LANE KS LAW ENFORCEMENT
&&
WHOVORKAThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:49 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 56 min |
| Apr 2, 9:06 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 54 min |
| Apr 2, 9:20 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Finney, Gray, Hodgeman, Lane, Ness and 2 more | 55 min |
| Apr 2, 9:55 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Finney, Ford, Gray, Hodgeman, Ness and 2 more | 50 min |
| Apr 2, 10:42 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ellis, Pawnee, Rush, Stafford | 43 min |
| Apr 3, 3:49 AM CDT | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 15 more | 10 hr |
| Apr 3, 2:00 PM CDT | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 18 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.